MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIONIZER,5.5,EP-1,DSPL BL(6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIONIZER,5.5,EP-1,DSPL BL(6); SAW, POWERED, AND ACCESSORIES
Catalog Number 7205327
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a shoulder sad, the burr seemed to bind up at the blue hub and blue; shavings from the plastic came up from the hub and into the joint,.Metal fragments were cleaned out from the joint by flushing.A back-up device was available to complete the procedure with neither delay nor patient injuries.
 
Additional Manufacturer Narrative
One used 5.5 mm acromioblaster burr was returned for evaluation.Visual assessment of the device showed the polycarbonate components, the sluff chamber and adapter body are melted causing the reported seizing and shedding.This condition indicates the burr was operated with improper fluid flow.No root cause related to the manufacture of the device can be established.

Brand Name
ACROMIONIZER,5.5,EP-1,DSPL BL(6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8149402
Report Number1219602-2018-01705
Device Sequence Number1771192
Product Code HAB
UDI-Device Identifier03596010251558
UDI-Public03596010251558
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Catalogue Number7205327
Device Lot Number50752614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1